Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Bismarck, ND

June 16, 20144 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2014, 10:09 PM MDT for 4 counties in North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 10:09 PM MDT (04:09 UTC)
Expired
Jun 16, 2014, 11:15 PM MDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Grant County, ND, Hettinger County, ND, Morton County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 85 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS53 KBIS 170409
SVRBIS
NDC037-041-059-089-170515-
/O.NEW.KBIS.SV.W.0047.140617T0409Z-140617T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
  WEST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 1115 PM MDT/1215 AM CDT/

* AT 1005 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  HEART BUTTE DAM...OR 36 MILES SOUTHEAST OF DICKINSON...AND MOVING
  EAST AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  HEART BUTTE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4679 10168 4654 10160 4655 10218 4672 10222
TIME...MOT...LOC 0409Z 263DEG 14KT 4665 10208

HAIL...1.25IN
WIND...<50MPH

$$

MATHEWS
3 follow-up statements
528 
WWUS53 KBIS 170422
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT MON JUN 16 2014

NDC041-089-170432-
/O.CAN.KBIS.SV.W.0047.000000T0000Z-140617T0515Z/
HETTINGER ND-STARK ND-
1022 PM MDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK AND
NORTHEASTERN HETTINGER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4655 10205 4663 10205 4664 10209 4673 10209
      4674 10209 4679 10168 4654 10160
TIME...MOT...LOC 0422Z 263DEG 14KT 4666 10201

$$

NDC037-059-170515-
/O.CON.KBIS.SV.W.0047.000000T0000Z-140617T0515Z/
GRANT ND-MORTON ND-
1022 PM MDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MORTON AND NORTHWESTERN GRANT COUNTIES UNTIL 1115 PM MDT/1215 AM
CDT/...

AT 1021 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF HEART BUTTE DAM...OR 40 MILES SOUTHEAST OF DICKINSON...MOVING EAST
AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
HEART BUTTE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4655 10205 4663 10205 4664 10209 4673 10209
      4674 10209 4679 10168 4654 10160
TIME...MOT...LOC 0422Z 263DEG 14KT 4666 10201

HAIL...1.00IN
WIND...<50MPH

$$

MATHEWS
047 
WWUS53 KBIS 170437
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1137 PM CDT MON JUN 16 2014

NDC037-059-170515-
/O.CON.KBIS.SV.W.0047.000000T0000Z-140617T0515Z/
GRANT ND-MORTON ND-
1037 PM MDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MORTON AND NORTHWESTERN GRANT COUNTIES UNTIL 1115 PM MDT/1215 AM
CDT/...

AT 1034 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF HEART BUTTE DAM...OR 42 MILES SOUTH OF BEULAH...MOVING EAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN GRANT AND WESTERN MORTON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4660 10168 4662 10204 4673 10204 4679 10168
TIME...MOT...LOC 0437Z 263DEG 14KT 4667 10193

HAIL...1.00IN
WIND...<50MPH

$$

MATHEWS
646 
WWUS53 KBIS 170458
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 PM CDT MON JUN 16 2014

NDC037-059-170508-
/O.CAN.KBIS.SV.W.0047.000000T0000Z-140617T0515Z/
GRANT ND-MORTON ND-
1058 PM MDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORTON AND
NORTHWESTERN GRANT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4660 10168 4662 10204 4673 10204 4679 10168
TIME...MOT...LOC 0458Z 263DEG 14KT 4668 10181

$$

MATHEWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:05 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 16, 9:05 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 1005 PM CDT MON JUN 16 2014

FOLLOWING THE LATEST RADAR TRENDS THROUGH 03 UTC AND THE 01-02 UTC
RAP/HRRR...CONVECTION AND THE SEVERE THREAT WILL CONTINUE TO
SLOWLY DECREASE WITH SUNSET ACROSS THE SOUTHWEST. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT ACROSS THE WEST AS
IMPULSES CONTINUE TO EJECT OUT OF THE SIGNIFICANT UPPER LEVEL LOW
ACROSS THE INTERMOUNTAIN WEST. SEVERE WEATHER IS NOT EXPECTED.

UPDATE ISSUED AT 558 PM CDT MON JUN 16 2014

FOLLOWING THE 20-21 UTC RAP/HRRR RUNS...SUPPORTED BY STABLE 18 UTC
NAM/GFS BUFR SOUNDINGS AND THE LACK OF A CUMULUS FIELD LATE THIS
AFTERNOON...REMOVED POPS GENERALLY ALONG AND EAST OF NORTH DAKOTA
HIGHWAY 3. ACROSS THE SOUTHWEST ISOLATED CELLS HAVE DEVELOPED.
HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES APPEAR TO BE LIMITING
INTENSITY. ML CAPE OF 1500-2000 J/KG WITH DEEP LAYER SHEAR OF 40
KTS IS IN PLACE ACROSS THE SOUTHWEST. WILL CONTINUE TO MONITOR FOR
SEVERE CONVECTION...HOWEVER...THE COVERAGE OF ANY SEVERE THREAT
WILL BE ISOLATED. FINALLY...GIVEN UPSLOPE EASTERLY FLOW...DID ADD
A MENTION OF PATCHY FOG TO THE SOUTHWEST TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM
CHANCE...GO FIGURE.

SURFACE LOW PRESSURE SITUATED OVER SOUTHEAST MONTANA WITH AN
INVERTED TROUGH INTO WEST CENTRAL SOUTH DAKOTA. ORGANIZED
CONVECTION ACROSS SOUTH DAKOTA AND INTO MINNESOTA ALONG AN OLD
BOUNDARY. LATEST SHORT RANGE GUIDANCE SUGGESTS THAT
DESTABILIZATION SHOULD CONTINUE TO OCCUR OVER SOUTHWEST NORTH
DAKOTA LATE THIS AFTERNOON ALONG A DEVELOPING BOUNDARY INTO
CENTRAL NORTH DAKOTA. THE LAST FEW RUNS OF THE HRRR INDICATE
CONVECTION DEVELOPING IN WESTERN NORTH DAKOTA LATE THIS AFTERNOON
AND TRACKING EAST INTO CENTRAL NORTH DAKOTA. BUMPED UP POPS TO
CHANCE CATEGORY IN THE WEST THIS AFTERNOON...AND WILL MENTION THE
POSSIBILITY OF SEVERE STORMS. LATEST ITERATIONS OF THE HRRR AND
RAP CONTINUE TO DIMINISH CONVECTION AS IT MOVES INTO CENTRAL NORTH
DAKOTA THIS EVENING.

ON TUESDAY...THE UPPER LOW OVER THE WESTERN U.S. MOVES INTO THE
NORTHERN ROCKIES. UPPER LEVEL ASCENT WILL BE FOCUSED OVER EASTER
MONTANA...BUT AS WE MOVE THROUGH THE DAY...THE HEAVY PRECIPITATION
POTENTIAL WILL MOVE CLOSE TO THE NORTH DAKOTA BORDER. CONSIDERED A
FLASH FLOOD WATCH...BUT WITH THE INCREASED POTENTIAL HOLDING OFF
UNTIL AT LEAST TUESDAY AFTERNOON BUT MORE LIKE TUESDAY EVENING
THROUGH WEDNESDAY MORNING...WILL LET THE NEXT SHIFT TAKE ANOTHER
LOOK. PREVIOUS SHIFT HAD ADDED THE MENTION OF HEAVY RAIN TO THE
FAR WEST AND WILL CONTINUE THIS AGAIN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

THE MEDIUM RANGE MODELS CONTINUE TO PROG AN UNSETTLED WEATHER
PATTERN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH MUCH OF THE
WORK WEEK. THE MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO BETTER
AGREEMENT REGARDING MOVING THE UPPER LOW EASTWARD AND MOVING A RIDGE
INTO THE DAKOTAS BY THE WEEKEND.

THE MODELS ARE CONSISTENT IN THE NEAR TERM PLACING THE LARGE UPPER
LEVEL LOW OVER THE NORTHERN US ROCKIES STATES TUESDAY NIGHT...WITH
THE LOW LIFTING NORTHEAST INTO SOUTHERN SASKATCHEWAN THURSDAY...AND
MOVING IT EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY.

TUESDAY NIGHT THROUGH THURSDAY: ON TUESDAY NIGHT A SURFACE LOW IS
FORECAST TO EXTEND FROM A LOW OVER KANSAS NORTHWESTWARD ACROSS
WESTERN SOUTH DAKOTA INTO EASTERN MONTANA. THIS SURFACE BOUNDARY IS
FORECAST TO LIFT NORTHEASTWARD INTO NORTH DAKOTA WEDNESDAY
MORNING...AND INTO SOUTH CENTRAL CANADA WEDNESDAY NIGHT/THURSDAY.
DURING THIS TIME THE INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN
PLACE. A LOW LEVEL JET BRINGING PLENTY OF MOISTURE AND ADDITIONAL
FORCING FOR THUNDERSTORM DEVELOPMENT...COMBINED WITH THE SURFACE
BOUNDARY...AND THE STRONG UPPER LEVEL JET ASSOCIATED WITH THE UPPER
LOW WILL BRING PLENTY OF CAPE AND SHEAR FOR SUSTAINING
THUNDERSTORMS.

AT THIS TIME IT APPEARS THE BEST CHANCE FOR SEVERE STORMS TUESDAY
NIGHT WILL BE ALONG AND SOUTH OF HIGHWAY 2. BY WEDNESDAY THE THREAT
IS MAINLY ALONG AND EAST OF HIGHWAY 85.

BY THURSDAY AFTERNOON AND NIGHT...THE UPPER LEVEL LOW SHOULD BE NEAR
THE ND/MT/SASKATCHEWAN BORDER. THIS IS FAVORABLE FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT AND FRIDAY THE
UPPER LOW MOVES EAST ACROSS THE STATE...WITH CONTINUED SCATTERED
SHOWERS AND THUNDERSTORMS.

TUESDAY NIGHT THROUGH FRIDAY NIGHT: BY THE END OF THE WEEK THERE
WILL HAVE BEEN A GOOD CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
- WITH THE ADDITIONAL THREAT OF HEAVY RAINS. WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT ACROSS THE FORECAST AREA IN THE
HAZARDOUS WEATHER OUTLOOK.

SATURDAY THROUGH MONDAY...THE MODELS ARE IN BETTER AGREEMENT AND
BUILD A WEAK SHORTWAVE RIDGE OVER MONTANA/DAKOTAS. A FEW WEAK UPPER
LEVEL IMPULSES MOVING THROUGH THE WEAK RIDGE WILL RESULT IN ONLY
SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 1005 PM CDT MON JUN 16 2014

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS
WESTERN NORTH DAKOTA. KDIK REMAINS THE MOST LIKELY TERMINAL TO BE
IMPACTED. WITH EASTERLY UPSLOPE FLOW TONIGHT...MVFR/IFR FOG AND
STRATUS IS EXPECTED TO DEVELOP AT KDIK AND POSSIBLY KISN AND KBIS.
KMOT AND KJMS LOOK TO REMAIN ON THE FRINGE OF THIS FOG AND STRATUS
DEVELOPMENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jun 16, 8:57 PM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT MON JUN 16 2014

NDZ018>021-031>034-040>045-180300-
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
957 PM CDT MON JUN 16 2014 /857 PM MDT MON JUN 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. A
FEW STORMS COULD BE STRONG TO SEVERE ACROSS THE SOUTHWEST WITH
LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND THURSDAY.
STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING MAINLY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-180300-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
957 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-180300-
BOTTINEAU-
957 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83.
HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY
TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011>013-022-023-025-035>037-046>048-050-051-180300-
RENVILLE-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
957 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jun 16, 7:07 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             SOUTH HEART             46.86N 102.99W
06/16/2014  E1.00 INCH       STARK              ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jun 16, 7:27 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 SE SOUTH HEART        46.83N 102.95W
06/16/2014  E2.75 INCH       STARK              ND   PUBLIC

            MOSTLY QUARTER SIZED HAIL WITH SOME BASEBALL SIZED HAIL

&&

MMATHEWS
Local storm report, Jun 16, 7:42 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             1 SE SOUTH HEART        46.85N 102.98W
06/16/2014  E2.00 INCH       STARK              ND   PUBLIC

            REPORT RELAYED BY MEDIA. HAIL SIZE ESTIMATED FROM
            PHOTO.

&&

AYD
Local storm report, Jun 16, 8:27 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TORNADO          13 SSW DICKINSON        46.71N 102.90W
06/16/2014                   STARK              ND   PUBLIC

            REPORT RELAYED BY LAW ENFORCEMENT. TORNADO TOUCHDOWN
            REPORTED. NO FURTHER DETAILS.

&&

AYD
Special weather statement, Jun 16, 8:59 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT MON JUN 16 2014

NDZ033-170400-
STARK-
859 PM MDT MON JUN 16 2014

...STRONG THUNDERSTORMS IN SOUTH CENTRAL STARK COUNTY...

AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEFOR...OR 13 MILES SOUTHEAST OF
DICKINSON...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEFOR...
  GLADSTONE...
  RICHARDTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4663 10273 4681 10275 4699 10214 4698 10210
      4663 10210
TIME...MOT...LOC 0257Z 266DEG 17KT 4673 10260

SCHECK/MM
Local storm report, Jun 16, 10:00 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             14 NE REGENT            46.56N 102.35W
06/16/2014  E1.75 INCH       HETTINGER          ND   TRAINED SPOTTER

            VERY HEAVY RAINFALL ALSO REPORTED

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:13 PM MDTSpecial Weather StatementBISHettinger32 min
Jun 16, 6:43 PM MDTSpecial Weather StatementBISGolden Valley32 min
Jun 16, 6:57 PM MDTSevere Thunderstorm WarningBISStark63 min
Jun 16, 7:01 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley59 min
Jun 16, 7:09 PM MDTTornado WarningBISStark36 min
Jun 16, 8:00 PM MDTSevere Thunderstorm WarningBISStark60 min
Jun 16, 8:25 PM MDTTornado Warning Tornado observedBISStark35 min
Jun 16, 8:59 PM MDTSpecial Weather StatementBISStark61 min
Jun 16, 9:15 PM MDTSevere Thunderstorm WarningBISHettinger, Stark45 min
Jun 16, 10:26 PM MDTSevere Thunderstorm WarningBISHettinger64 min
Jun 16, 11:04 PM MDTSpecial Weather StatementBISMorton56 min
Jun 17, 12:26 AM MDTSpecial Weather StatementBISSlope34 min
Jun 17, 4:37 PM MDTFlash Flood WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more10 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.